MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFPS30
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical trach did not inflate.There were no reported adverse events.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol b10010116, as a result of warning letter (b)(4).Additional information is provided in h3, h6, and h10 a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.One (1) sample was received in used conditions, without original packaging and with its certificate of safe handling.A leak test was performed to see if there was any functional problem.When the sample was inflated with air, the cuff only inflated one side.According to the instructions for use (ifu), the pilot balloon was manipulated, and the cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely and symmetrically; based on analysis, the complaint is not confirmed.Root cause could not be determined since the sample successfully passed functional test.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11046441
Report Number3012307300-2020-12615
Device Sequence Number1033929
Product Code JOH
UDI-Device Identifier10351688518781
UDI-Public10351688518781
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model Number67NFPS30
Device Lot Number3767440
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown